Advertisement

What are the side effects of imipenem and cilastatin?

Side effects of imipenem-cilastatin include: digestive problems, such as stomach upset, nausea, vomiting, diarrhea or stomach pain. You should call your doctor if these are severe or ongoing. More serious side effects include: dark or decreased amounts of urine, fever and chills. More severe side effects requiring medical attention include: confusion, dizziness, more than normal bruising or bleeding, sore throat, mouth irritation, yellow eyes or skin, extreme fatigue, severe abdominal pain, irregular heartbeat, muscle twitching or stiffness, hearing problems, blood pressure increase or seizures. Call 911 if you experience an allergic reaction, including symptoms of a rash, itching skin; swelling of the face, tongue or throat; along with difficulty breathing.

Continue Learning about Antibiotic

Do I Need an Antibiotic?
Do I Need an Antibiotic?
If you’ve got a fever and you’re coughing, congested or battling a sore throat, chances are you’re also missing work, losing sleep—and running out of ...
Read More
FDA Issues Stronger Warning for Common Antibiotics
FDA Issues Stronger Warning for Common Antibiotics
The U.S. Food and Drug Administration (FDA) is now requiring stronger warnings on the labels and medication guides for a class of commonly prescribed ...
Read More
What is an antibiotic ointment?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
An antibiotic ointment is an oil-based preparation that fights bacteria on the skin. For example...
More Answers
Why must I take antibiotics before seeing the dentist if I have an implant?
James P. Gurtowski, MDJames P. Gurtowski, MD
Antibiotics are important to prevent infection of an orthopaedic implant after dental procedures, be...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.